The Annals of Statistics

On Projection Pursuit Measures of Multivariate Location and Dispersion

James Allen Fill and Iain Johnstone

Full-text: Open access

Abstract

Huber (1981b) and Li and Chen (1981) have proposed the use of projection pursuit techniques to construct and estimate measures of location and dispersion for multivariate distributions. In this paper we show that such measures do not ordinarily commute with affine coordinate reexpressions unless the distribution is centrosymmetric (location case) or elliptically contoured (dispersion case).

Article information

Source
Ann. Statist., Volume 12, Number 1 (1984), 127-141.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176346397

Digital Object Identifier
doi:10.1214/aos/1176346397

Mathematical Reviews number (MathSciNet)
MR733504

Zentralblatt MATH identifier
0539.62057

JSTOR
links.jstor.org

Subjects
Primary: 62H05: Characterization and structure theory
Secondary: 62A05 62F35: Robustness and adaptive procedures

Keywords
Projection pursuit multivariate location multivariate dispersion equivariance centrosymmetry elliptically contoured distributions

Citation

Fill, James Allen; Johnstone, Iain. On Projection Pursuit Measures of Multivariate Location and Dispersion. Ann. Statist. 12 (1984), no. 1, 127--141. doi:10.1214/aos/1176346397. https://projecteuclid.org/euclid.aos/1176346397


Export citation